| Catalog Number |
367287 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6).The manufacturing location for this product is nipro.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
Event or Problem Description
It was reported that while using 3 bd vacutainer® safety-lok¿ blood collection set, blood leaks from the non-patient needle due to the rubber sleeve not rebounding.There was no health impact or consequence reported.
Event or Problem Description
Additional Manufacturer Narrative
Investigation summary: bd received three (3) photos of the defects for investigation.The photos were evaluated visually and the customer reported defect was observed as the needle tip was exposed from the rubber sleeve and the rubber sleeve displaced onto the thread of the luer adapter¿s needle hub.Also, it was seen that the luer adapter of the sample was inserted to the blood collection tube without being attached to a holder.Additionally, 50 retention samples from bd inventory were evaluated by visual examination and nothing abnormal was found from the rubber sleeves.Also, functional testing was conducted on 8 retained samples using tube holders and nothing abnormal was observed as no rubber sleeve retracting defects and side-piercing defects occurred during the test.Furthermore, as simulation, a luer adapter was inserted to a bd blood collection tube without being attached to a bd single use holder, and the rubber sleeve root was displaced onto the thread of the needle hub, causing the needle tip was exposed from near the rubber sleeve tip.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode of sleeve side piercing.Bd determined that the root cause of the indicated failure mode was attributed to the luer adapter not attached to the holder before inserting the tube.This caused the rubber sleeve to be displaced onto the thread of the needle hub and the needle tip got exposed due to excessive insertion force.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.